| Catalog Number |
259807360 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/12/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that the instrument is fractured into two or more pieces at the joint-area.It was found in cssd.No adverse patient consequences, no fragment entered the surgical area, no surgical delay.
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9, h4.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees hat the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: h6 (health effect - impact code).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information provided: "customer is complaining the instrument as it fractured into two or more pieces at the joint-area.Seen in cssd.No adverse patient consequences, no fragment entered the surgical area, no surgical delay".The product was returned to depuy synthes for evaluation.Visual inspection of the returned device found one portion of the hinge mechanism broken.Broken piece was returned for evaluation.Additionally, impaction marks could be observed on the proximal portion of the device.The nicks observed on the device can be attributed to a combination of heavy use and unintended impaction forces, most likely from bottom-up impactions applied to disengage the device, or in areas that are not intended to be impacted, such as the lever.These repeated unintended forces could have introduced stress to the device structure, potentially leading to the hinge breakage.Properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was unable to be performed due to the post-manufacturing damage.A certificate of compliance was reviewed for the finished device ab4922142 lot number, and no non-conformances nor manufacturing irregularities were identified.The overall complaint was confirmed as the observed condition of the ant broach handle - r would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: 1) quantity manufactured: 36.2) date of manufacture: 09-jun-2019.3) any anomalies or deviations identified in dhr: no.4) expiry date: n/a.5) ifu reference: ifu-090200836 rev g.Device history review = > a certificate of compliance was reviewed for the finished device ab4922142 lot number, and no non-conformances nor manufacturing irregularities were identified.Corrected: h3.